Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Jul 15, 2008, 4:51 AM CDT for Butler County, Saline County, Seward County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2008, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 15, 2008, 7:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
Counties Butler County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 AM CDT | NON-TSTM WND GST 58 | Seward, NE | DEPT OF ROADS SITE NEAR SEWARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 150951 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 451 AM CDT TUE JUL 15 2008 ...STRONG WINDS EXPECTED EARLY THIS MORNING... .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED OVER THE AREA THIS MORNING DUE TO DECAYING SHOWERS AND THUNDERSTORMS THAT OCCURRED MOSTLY WEST OF THE REGION. THIS PHENOMENON IS KNOWN AS A HEAT BURST AS TEMPERATURES WILL ALSO RISE TO AROUND 80 DEGREES AND DEW POINT TEMPERATURES SHOULD FALL INTO THE LOWER 50S. NEZ050-065-078-151200- /O.NEW.KOAX.HW.W.0003.080715T0951Z-080715T1200Z/ BUTLER-SEWARD-SALINE- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE 451 AM CDT TUE JUL 15 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. WINDS FROM DECAYING SHOWERS MOSTLY TO THE WEST OF THE REGION WILL GUST TO 50 TO 60 MPH THROUGH 6 OR 7 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CHERMOK
1 follow-up statement
000 WWUS73 KOAX 151151 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 651 AM CDT TUE JUL 15 2008 NEZ050-065-078-151300- /O.EXP.KOAX.HW.W.0003.000000T0000Z-080715T1200Z/ BUTLER-SEWARD-SALINE- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE 651 AM CDT TUE JUL 15 2008 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. WINDS HAVE DECREASED ACROSS THE REGION AND SHOULD CONTINUE TO DIMINISH THROUGH 8AM. $$ CHERMOK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Jul 15, 2:24 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 2:24 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 224 AM CDT TUE JUL 15 2008 .DISCUSSION... MAINLY QUIET WEATHER OVER THE CWA THIS MORNING...WITH AN AREA OF TSRA TO THE SW ON THE NOSE OF THE LOW-LEVEL JET. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES MAINLY WNWLY UPPER-LEVEL FLOW OVER THE PLAINS...WITH WEAKENING UPPER TROUGH OVER THE ERN GT LAKES AND WEAK UPPER RIDGE OVER THE SWRN STATES. A TROUGH AXIS WAS ANALYZED ACROSS BC...AND A WEAK WAVE WAS EVIDENT FROM WY THROUGH THE UT/CO BORDER INTO WRN AZ. LOW-LEVEL MOISTURE WAS MAKING PROGRESS NWD...WITH 850MB DEWPOINTS OF 8C+ AS FAR N AS CTRL NEB/NERN KS. LOW-LEVEL JET AXIS WAS POINTED MAINLY INTO THE HIGH PLAINS OF KS/NEB. 850MB TROUGH AXIS EXTENDED FROM SRN HUDSON BAY THROUGH ERN SD/WRN NEB. MID-LEVEL TEMPS WERE RATHER WARM...WITH 10-12C TEMPS AT 700MB AS FAR NE AS THE MO RIVER VALLEY. KOAX 00Z SOUNDING WAS NOTABLY DRY THROUGH THE LOW AND MID LEVELS IN GENERAL. 06Z SURFACE ANALYSIS INDICATED LOW PRESSURE IN NERN CO AND ALSO IN WRN ONT...WITH FRONT DRAPED BETWEEN THROUGH NRN MN/NERN-CTRL SD/WRN NEB. AREA OF TSRA HAS PERSISTED IN S CTRL NEB ON THE NOSE OF THE LOW-LEVEL JET/THETA-E AXIS...WITH VERY SLOW ESEWD PROGRESS. MAIN FORECAST CONCERNS ARE IN CONVECTIVE POTENTIAL LATER TODAY/TONIGHT...AND INTERMITTENT PERIODS OF TSRA OVER THE NEXT SEVERAL DAYS. AREA OF TSRA IN S CTRL NEB HAS HAD TROUBLE MOVING EWD INTO LOWER THETA-E AIRMASS...AND HAVE TAPERED DOWN MORNING POPS TO JUST SCHC FOR SHRA IN THE SERN CWA. WILL SEE A FEW MORE CLOUDS TODAY WITH MOISTURE RETURN...BUT SHOULD BE ENOUGH SUN WITH STRONG ENOUGH MIXING TO PUSH INTO THE 90S. MODELS INDICATE NWRN CWA BECOMING UNCAPPED BY 00Z...WITH AMPLE EFFECTIVE AND 0-6KM SHEAR OF 30-40KT. SFC FRONT WILL DRAG SLOWLY SEWD AS NRN STREAM WAVE HELPS PUSH NRN EXTENT OF FRONT EWD...SETTING UP A STALLED FRONT SCENARIO FOR THE NEXT SEVERAL DAYS. HAVE INCREASED POPS TO CHC IN THE NWRN CWA FOR 00-06Z AS INCREASING LOW-LEVEL JET AIDS TSTORM DEVELOPMENT ALONG FRONTAL BDRY JUST N OF THE CWA...NOTING THAT CONVECTION TNGT FORMED RATHER READILY ON THE NOSE OF 850MB LOW LEVEL JET/THETA-E ADVECTION. EXPECT SCT TSRA WILL FIRE IN OR NEAR NWRN CWA AND MOVE INTO THE AREA THIS EVNG. SHEAR WOULD BE ADEQUATE FOR SUPERCELL STRUCTURES AT LEAST INITIALLY...WITH DRY PROFILE ALOFT FAVORABLE FOR LARGE HAIL. STORMS MAY ALSO BE ABLE TO PRODUCE GUSTY WINDS READILY WITH LARGE THETA-E SPREADS BETWEEN MID-LEVELS AND THE SFC. STORMS SHOULD MERGE INTO A COMPLEX THAT PERSISTS FOR MUCH OF THE NIGHT. SFC FRONT LINGERS JUST N OF THE CWA THROUGH WED...AND AGAIN...EXPECT TSRA TO FIRE NEAR THE BOUNDARY IN THE LATE AFTERNOON/EARLY EVENING SOMEWHERE NEAR THE NRN CWA. HAVE HELD ONTO SCHC POPS IN THE NRN CWA WED EVNG/NT FOR NOW GIVEN CONSIDERABLE UNCERTAINTY IN THE FRONTAL POSITION AND LOCATION OF CONVECTIVE INITIATION. DID LOWER TEMPS JUST A DEGREE OR TWO FOR WED THOUGH...AS CONVECTIVE DEBRIS MAY LINGER IN THE CWA AND PREVENT A FULL WARM-UP. WAVE CURRENTLY OVER BC PUSHES EWD ACROSS THE NRN PLAINS ON THURS...GIVING THE COLD FRONT A PUSH THROUGH THE MO RIVER VALLEY. DO EXPECT HIGHER POPS TIED TO FRONTAL PASSAGE...BUT AGAIN...CONSIDERABLE UNCERTAINTY REMAINS IN TIMING THE FRONT THROUGH THE CWA. DID LOWER TEMPS A TOUCH ON THURS...PARTICULARLY IN THE NRN CWA...AS FRONT /WITH LIKELY ATTENDANT CLOUD COVER AND PRECIP/ REMAINS CLOSE TO THE CWA. PATTERN REMAINS ACTIVE THROUGH THE WEEKEND...BUT WITH LOW PREDICTABILITY OF THIS PATTERN AND HIGH UNCERTAINTY...DID NOT MAKE CHANGES PAST DAY 3 /THURS NT/. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 16/06Z VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE OF TSRA AT KOFK BETWEEN 07Z AND 09Z...BUT HAVE ONLY MENTIONED CB FOR THAT TIME. WINDS LATER IN THE DAY COULD BE GUSTING UP TO 20 KTS AT ALL TAF SITES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/KURTZ
Hazardous weather outlook, Jul 14, 5:17 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 517 PM CDT MON JUL 14 2008 IAZ055-056-069-079-080-090-091-NEZ045-051>053-066>068-089>093- 151230- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 517 PM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH SEVERE STORMS POSSIBLE ALONG WITH HEAVY RAINFALL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY. IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-078-088-151230- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-SALINE- JEFFERSON- 517 PM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AND TUESDAY MORNING...MAINLY NORTHWEST OF A LINE FROM FAIRBURY NEBRASKA TO ONAWA IOWA. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. TEMPERATURES HAVE WARMED INTO THE LOWER 90S WITH INSTABILITY INCREASING. NORTHEAST NEBRASKA AND FAR NORTHWEST IOWA IS ON THE EASTERN EXTENT OF THE DEEPER MOISTURE AND IS WHERE THE DEEP LAYER SHEAR IS STRONG. OTHER THUNDERSTORMS THAT DEVELOP OVER CENTRAL NEBRASKA MAY ALSO MOVE INTO NORTHEASTERN NEBRASKA OR NORTHWEST IOWA AS WELL AS PARTS OF EAST CENTRAL NEBRASKA LATER TONIGHT AS THE LOW LEVEL JET TRANSPORTS DEEPER MOISTURE FARTHER EAST INTO THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT WITH SEVERE STORMS POSSIBLE ALONG WITH HEAVY RAINFALL. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AND ALSO SATURDAY THROUGH SUNDAY. SHOULD STORMS DEVELOP TUESDAY NIGHT THROUGH WEDNESDAY NIGHT SOME STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR TUESDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 26 min |
| Jul 15, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 38 min |
| Jul 15, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 50 min |
| Jul 15, 6:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 39 min |
| Jul 15, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 48 min |
| Jul 15, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 45 min |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.